MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 16FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 16FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98430
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for lot aa9189r03 was reviewed and the product was produced according to product specifications.All information reasonably known as of 15 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that all sutures came off on day 3 post placement.It was advised to delay the water change in the balloon (of associated 8110-12lv mic* bolus gastrostomy feeding tube with enfit connector) by one week, and also to add an additional 1ml water to the balloon.An additional 1 ml of water was added on (b)(6) 2020.There had also been a small amount of bleeding at the site.The bleeding had improved by the discharge date.On follow ups with the community nurse on (b)(6) 2020, leakage around the stoma site was noted.On (b)(6) 2020, a ct scan was performed on the patient at a&e which showed that the tube had become displaced.The tube was removed.No further information provided.
 
Event or Problem Description
Per additional information received on 22 jul 2020 from (b)(6), the patient's radiologically inserted gastrostomy (rig) tube had been placed on (b)(6) 2020.One of the sutures was not fixed in position on day 1 post procedure.Nursing staff was advised to monitor and take care when cleaning the rig site.Additional details provided "4cm at skin.3x sutures present, but 3rd suture hanging at end of thread.Day 2: fresh blood at rig site, position 4cm at skin.By day 3 all sutures off.Day 3: taken to interventional radiology (ir) for review of site, 2x sutures fallen off.Recommended to delay balloon water by 4 weeks.More fresh blood on ward and third suture off.".
 
Additional Manufacturer Narrative
The device is not being returned to avanos for evaluation.No root cause could be determined.All information reasonably known as of 11 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 16FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10292765
Report Number9611594-2020-00122
Device Sequence Number11607178
Product Code KGC
UDI-Device Identifier00350770984308
UDI-Public00350770984308
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Model Number98430
Device Catalogue NumberN/A
Device Lot NumberAA9189R03
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIC BOLUS GASTROSTOMY FEEDING TUBE
Patient Weight56